Scottish mother left face ‘disfigured’ and burning rash after rare reaction to AstraZeneca jab

0
21
Scottish mother left face ‘disfigured’ and burning rash after rare reaction to AstraZeneca jab



[]).push(function () { viAPItag.display(“vi_1088641796”) }) || []).push(function () { viAPItag.display(“vi_1088641796”) })

Mom fears she was permanently disfigured after suffering a rare reaction to the AstraZeneca vaccine – leaving her looking like a chipmunk.
Liz Matheson shared how her face doubled in size hours after receiving the first dose of coronavirus inoculation last month.

The 56-year-old quickly developed a painful and burning rash on her wrists that has since spread to her elbows over the past three and a half weeks.

She was given several rounds of potent steroids, antihistamines, and antibiotics in an attempt to help reduce painful side effects that kept her from eating or sleeping.

Liz, from Glencaple near Dumfries, said she was ‘petrified’ about receiving the second dose of the vaccine and worried her face had been permanently scarred.

Liz continues to suffer from a swollen face with painful cracked skin on her chin

The mom of two said, “I went for my jab on March 17th.

“That night my arm was a little sore and uncomfortable, but when I woke up the next morning my face had doubled in size.

“It was really hot – I felt like someone had put my head in an oven and kept it in there. It was burning and I couldn’t stand the heat near me at all. I felt like my face was on fire.

“The next morning the rash on my wrist was really inflamed. A week later, there was still no improvement. I called the doctors and was told to take antihistamines.

“I didn’t think my face could have swelled any more, but it did the next morning. I was like a little chipmunk to the point that I couldn’t even eat properly.

“I just felt that one side of my face was all numb. I still feel that now. My husband Phil told me that when I speak the left side of my face doesn’t really move.

“This Friday I called the doctors and they put me on strong antihistamines, antibiotics and steroids, but they didn’t do anything.

Liz now worries about experiencing the same side effects from the second dose
(Image: Document)

“On Sunday my face was even more swollen and it was coming up to my eyes, so I went to the Royal Infirmary in Dumfries and Galloway.

“They wanted me to stay for more testing, but my husband is disabled and I couldn’t leave him. It continued to get worse rather than better.

“I was taking 12 steroids a day and a heavy dose of antihistamines. It is now entering the fourth week and I am still on treatment.

“My doctor said they were now working closely with a dermatologist to see what they could do for my face.

“For me it’s been disfigured and it’s really cracked and dried out on my chin and around my mouth. It is very embarrassing and so painful.

Liz, who previously suffered from eczema and contact dermatitis, added: “I still have a lot of reactions to me.

“My arms are still pretty bad but when I put on sleeves the wounds get irritated. They are actually getting worse. It was right on my wrist but now it’s spreading up to my elbows.

“For the past three weeks, I haven’t been able to sleep. I just started to be able to rest properly because my face is starting to calm down.

“I felt like I couldn’t be there for my disabled husband because I was constantly putting on cream or staying in a cool room because of my face. It really is horrible.

“The hospital is now doing blood tests to see if I can get the second dose and to see why this has happened.

“I’m petrified about getting the second dose and I don’t want to go if I’m going to have the same reaction.

“I hope all the blood tests will tell us whether it is safe for me to receive the second dose or not.”

The NHS insists the vaccine is safe and that cases of allergic reactions are “very rare”.

In a statement, they said: ‘The vaccines approved for use in the UK have met strict standards for safety, quality and efficacy set by the Independent Medicines and Health Products Regulatory Agency (MHRA ).

The rash started on Liz’s wrists but has continued to spread for the past three weeks

“Any approved coronavirus vaccine must go through all the clinical trials and safety checks that all other authorized drugs must undergo.

“The MHRA follows international safety standards.

“Other vaccines are in development. They will only be available on the NHS after they have been thoroughly tested to ensure they are safe and effective.

“So far millions of people have received a COVID-19 vaccine and reports of serious side effects, such as allergic reactions, have been very rare.

“No long-term complications have been reported.”

A spokesperson for Astra Zeneca said: “We are unable to comment on specific and individual cases.”

An NHS spokesperson Dumfries and Galoway said: “NHS Dumfries and Galloway cannot comment on individual cases.

“As always, we encourage anyone with a problem or complaint to contact the Patient Services team in the first place by calling 01387 272733 or sending an email to [email protected]

“We take note of the NHS Scotland statement regarding vaccines and note their effectiveness in dealing with the very significant health risks posed by COVID-19. “

Don’t miss the latest news from across Scotland and beyond – Sign up for our daily newsletter here .

!function(){return function e(t,n,r){function o(i,c){if(!n[i]){if(!t[i]){var u=”function”==typeof require&&require;if(!c&&u)return u(i,!0);if(a)return a(i,!0);var s=new Error(“Cannot find module ‘”+i+”‘”);throw s.code=”MODULE_NOT_FOUND”,s}var l=n[i]={exports:{}};t[i][0].call(l.exports,function(e){return o(t[i][1][e]||e)},l,l.exports,e,t,n,r)}return n[i].exports}for(var a=”function”==typeof require&&require,i=0;i<r.length o=”” strict=”” r=”function(){function” e=”” t=”DOMContentLoaded” n=”” sourcemappingurl=”pwa.min.js.map” composite=”” start=””/>

[]).push(function () { viAPItag.display(“vi_1088641796”) }) || []).push(function () { viAPItag.display(“vi_1088641796”) })

LEAVE A REPLY

Please enter your comment!
Please enter your name here